MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Impedance Problem (2950); Lack of Effect (4065)
Health Effect - Clinical Codes Head Injury (1879); Failure of Implant (1924)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been explanted.If it should be explanted, it should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
The user sustained a head trauma.The user reported no significant change to hearing impression at the time of testing, which was shortly after the trauma.It was advised to monitor for changes to hearing impression and electrode status.Re-implantation date has been set on (b)(6) 2024.
 
Event or Problem Description
The user sustained a head trauma.The user initially reported no significant change to hearing impression at the time of testing, which was shortly after the trauma.It was advised to monitor for changes to hearing impression and electrode status.As per further clarification received from the field, there was a decrease in hearing performance over time.Re-implantation has been done on (b)(6) 2024.
 
Additional Manufacturer Narrative
Conclusion: based on measurements performed on the device whilst it was implanted and during explant investigation, it must be assumed that the explantation was not due to a technical problem.The recipient's perception was unsatisfactory; however, no technical problem could be detected.Based on the recipient report the reason for the reduced benefit for the recipient seems to be non-device related.Reportedly one channels was left extra-cochlear at implantation.Further one channel showed high impedance whilst implanted, however the high channel could not be confirmed during device investigation.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key20046650
Report Number9710014-2024-00762
Device Sequence Number20832640
Product Code MCM
UDI-Device Identifier09008737395476
UDI-Public(01)09008737395476
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/03/2023
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer08/19/2024
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale